Alert archive / Wisconsin / Wind Chill Advisories in 2013
Wind Chill Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Dec 6, 2013, 2:26 PM CST for 9 counties in Wisconsin. It took effect at Dec 7, 2013, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2013, 2:26 PM CST (20:26 UTC)
- In effect from
- Dec 7, 2013, 12:00 AM CST
- Expired
- Dec 7, 2013, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 062026 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 226 PM CST FRI DEC 6 2013 ...ANOTHER FRIGID NIGHT... .ARCTIC AIR WAS FIRMLY ENTRENCHED ACROSS THE PLAINS STATES AND WESTERN GREAT LAKES AND WILL RESULT IN ANOTHER NIGHT OF FRIGID TEMPERATURES AND BITTER COLD WIND CHILLS. TEMPERATURES OF 5 TO 15 BELOW ZERO WILL COMBINE WITH WINDS OF AROUND 10 MPH TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. WIZ005-010>012-018-019-030-035-036-070430- /O.NEW.KGRB.WC.Y.0008.131207T0600Z-131207T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 226 PM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY. * WIND CHILL VALUES WILL FALL TO 20 TO 30 BELOW ZERO LATE TONIGHT AND EARLY SATURDAY. * FROSTBITE CAN OCCUR IN A SHORT PERIOD OF TIME IF YOU ARE OUTDOORS WITHOUT APPROPRIATE CLOTHING. BRING ALONG A BLANKET IN YOUR CAR IN CASE IT BREAKS DOWN AND YOU HAVE TO WAIT FOR HELP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
000 WWUS43 KGRB 070343 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 943 PM CST FRI DEC 6 2013 ...ANOTHER FRIGID NIGHT... .ARCTIC AIR WAS FIRMLY ENTRENCHED ACROSS THE PLAINS STATES AND WESTERN GREAT LAKES AND WILL RESULT IN ANOTHER NIGHT OF FRIGID TEMPERATURES AND BITTER COLD WIND CHILLS. TEMPERATURES OF 5 TO 15 BELOW ZERO WILL COMBINE WITH WINDS OF AROUND 10 MPH TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. WIZ005-010>012-018-019-030-035-036-071200- /O.CON.KGRB.WC.Y.0008.131207T0600Z-131207T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 943 PM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WIND CHILL VALUES WILL FALL TO 20 TO 30 BELOW ZERO LATE TONIGHT AND EARLY SATURDAY. * FROSTBITE CAN OCCUR IN A SHORT PERIOD OF TIME IF YOU ARE OUTDOORS WITHOUT APPROPRIATE CLOTHING. BRING ALONG A BLANKET IN YOUR CAR IN CASE IT BREAKS DOWN AND YOU HAVE TO WAIT FOR HELP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
000 WWUS43 KGRB 071052 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 452 AM CST SAT DEC 7 2013 ...ANOTHER BITTERLY COLD MORNING... .ARCTIC AIR WAS FIRMLY ENTRENCHED ACROSS THE PLAINS STATES AND WESTERN GREAT LAKES THIS MORNING WITH FRIGID TEMPERATURES AND BITTER COLD WIND CHILLS. WIZ005-010>012-018-019-030-035-036-071500- /O.CON.KGRB.WC.Y.0008.000000T0000Z-131207T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 452 AM CST SAT DEC 7 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES WILL FALL TO 20 TO 30 BELOW ZERO EARLY THIS MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROST BITE IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU DRESS WARMLY. && $$
000 WWUS43 KGRB 071450 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 850 AM CST SAT DEC 7 2013 ...ANOTHER BITTERLY COLD MORNING... .ARCTIC AIR REMAINS FIRMLY ENTRENCHED ACROSS THE WESTERN GREAT LAKES THIS MORNING WITH FRIGID TEMPERATURES AND BITTER COLD WIND CHILLS UNTIL NOON TODAY. WIZ005-010>012-018-019-030-035-036-071800- /O.EXT.KGRB.WC.Y.0008.000000T0000Z-131207T1800Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 850 AM CST SAT DEC 7 2013 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES WILL CONTINUE TO RESIDE IN THE 20 TO 30 BELOW ZERO RANGE FOR THE REMAINDER OF THE MORNING. * WIND CHILLS THIS LOW CAN CAUSE FROST BITE IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU DRESS WARMLY. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 11:30 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 6, 11:30 AM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1130 AM CST FRI DEC 6 2013 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 326 AM CST FRI DEC 6 2013 VERY COLD CONDITIONS TO CONTINUE THIS PERIOD. CURRENT HEADLINE CONDITIONS A LITTLE SLOW TO MEET CRITERIA THIS MORNING...AS CLOUDS LINGERED LONGER INTO THE LATE EVENING...THOUGH WIND CHILLS CURRENTLY -20 AT MANITOWISH WATERS...EAGLE RIVER AND ANTIGO...-24 AT RHINELANDER. NO CHANGE TO CURRENT HEADLINE. MORE COLD AIR FILTERS IN TODAY BEHIND WAVE MOVING TO THE NORTH OF THE STATE. GRADIENT BETWEEN HIGH PRESSURE IN PLAINS AND LOW TO THE NORTH WEAKENS SOME...BUT EXPECT WIND TO REMAIN UP THROUGH TODAY INTO TONIGHT TO MAKE WIND CHILL A CONCERN ONCE AGAIN. WILL NOT ISSUE NEW HEADLINE TIL CURRENT ONE ENDS. HIGH PRESSURE MOVES INTO STATE ON SAT. MAX TEMPS ON FRI AND SAT TO REMAIN SOME 20 DEGREES BELOW CLIMATIC NORMALS. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 326 AM CST FRI DEC 6 2013 THE HIGHLY AMPLIFIED MEAN FLOW CONSISTING OF AN ERN PACIFIC UPR RDG...CNTRL CONUS LONGWAVE TROF AND WRN ATLANTIC UPR RDG TO PERSIST INTO EARLY NEXT WEEK BEFORE SIGNS DEVELOP THAT THE ERN PACIFIC RDG BREAKS DOWN AND THE FLOW ATTEMPTS TO BECOME MORE ZONAL. THERE IS STILL SOME CONSTERNATION AMONG THE MDLS AS TO EXACTLY WHEN THIS WL HAPPEN WHICH WOULD IMPACT HOW LONG THIS BITTER COLD AIR MASS WOULD HANG AROUND WI. BESIDES THIS ARCTIC BLAST...THE MAIN FOCUS TO BE ON THE ACCUMULATING SNOW POTENTIAL SUNDAY INTO EARLY MON AS A PIECE OF ENERGY EJECTS OUT OF THE LONGWAVE TROF. HI PRES TO HANG TOUGH OVER THE GREAT LAKES SAT NGT...HOWEVER AS A NEW SYSTEM ORGANIZES OVR THE SRN ROCKIES AT THE BASE OF THE LONGWAVE TROF...THE ONSET OF BROAD ISEN LIFT WL BRING MID/HI CLOUDS INTO WI...ESPECIALLY AFTER MIDNGT. THESE CLOUDS COULD PLAY HAVOC WITH MIN TEMPS AS ANY DELAY WOULD ALLOW READINGS TO TANK. STILL EXPECT SUB-ZERO TEMPS GENERALLY NW OF A LINE FROM WAUTOMA TO MARINETTE WITH AREAS FROM THE FOX VALLEY TO LAKE MI GENERALLY IN THE ZERO TO 5 ABOVE RANGE. WIND SPEEDS TO BE LIGHT/VARIABLE SAT NGT...THUS WIND CHILL READINGS WL NOT APPROACH ADVY CRITERIA. THIS ISEN LIFT IS FCST TO GRADUALLY INCREASE ACROSS WI ON SUNDAY AND WHEN COMBINED WITH MID-LEVEL Q-G FORCING AND ADDITIONAL LIFT FROM THE LEFT EXIT REGION OF THE UPR JET...IT APPEARS THAT LIGHT SNOW WL BEGIN TO OVERSPREAD NE WI DURING THE MORNING HOURS AND BECOME RATHER STEADY IN THE AFTERNOON. ACCUMULATIONS INITIALLY SHOULD REMAIN UNDER AN INCH...ALTHO SOME LAKE ENHANCEMENT FROM LAKE MI COULD BRING AN INCH OR TWO OF SNOW FROM SUE TO MTW BY 00Z MON. THE ISEN LIFT WL HELP TO BRING A BOOST TO THE TEMPS WITH READINGS GETTING INTO THE TEENS NORTH...AROUND 20 DEGS E-CNTRL WI. THE SNOW WL THEN CONT THRU MOST (IF NOT ALL SUNDAY NGT) AS AN AREA OF LOW PRES MOVES NEWD INTO CNTRL/ERN SECTIONS OF THE GREAT LAKES BY 12Z MON. FAVORABLE MID-LEVEL FORCING AND UPR JET SUPPORT PERSIST...THUS ANTICIPATE MEASURABLE SNOW FOR THE ENTIRE FCST AREA. HIGHEST AMOUNTS SHOULD BE ALONG LAKE MI WHERE LAKE ENHANCEMENT WL CONT THRU SUNDAY EVENING BEFORE WINDS BACK TO THE NW. INDICATIONS SHOW A POTENTIAL ACCUMULATION TO RANGE FROM 2 TO 4 INCHES N-CNTRL WI...TO 4 TO 6 INCHES NEAR LAKE MI. WL CONT TO HIGHLIGHT THIS POTENTIAL IN THE HWO AS MON MORNINGS COMMUTE COULD BE A SLIPPERY AFFAIR ON AREA ROADWAYS. THE MEASURABLE SNOW IS FCST TO GRADUALLY TAPER OFF FROM SW TO NE ON MON AS THE SYSTEM MOVES INTO SE CANADA. THERE IS STILL SOME WEAK UPR TROFFING LEFT BEHIND ACROSS WI DURING THE AFTERNOON...SO CANNOT COMPLETELY RULE OUT SOME FLURRIES DURING THE AFTERNOON. BLUSTERY WEST WINDS WL BE LEFT OVER THE REGION AS MAX TEMPS CONT TO RESIDE WELL BELOW NORMAL. A WEAK SFC RDG IS PROGGED TO SLIDE ACROSS WI MON EVENING AND ATTEMPT TO BREAK UP THE STUBBORN CLOUD DECK OVERHEAD. HOWEVER...A FAST-MOVING NRN STREAM SHORTWAVE TROF IS EXPECTED TO DROP INTO THE UPR MS VALLEY LATE MON NGT AND COULD ALREADY SPREAD LIGHT SNOW INTO AT LEAST THE WRN HALF OF WI BY DAYBREAK. THIS COMPACT SYSTEM HAS STRONG MID-LEVEL FORCING THANKS TO A STRONG EMBEDDED SHORTWAVE AND MODEST ISEN LIFT PRECEDING IT...THUS HAVE RAISED POPS FOR AT LEAST CNTRL WI LATE MON NGT AND WL PROBABLY NEED TO RAISE POPS IN THE EAST HEADED INTO TUE MORNING. THIS SYSTEM RACES THRU THE GREAT LAKES ON TUE AND COULD ALREADY BE EXITING THE ERN GREAT LAKES BY 00Z WED. SNOW ACCUMULATIONS SHOULD BE MINOR DUE TO THE FAST NATURE OF THE SYSTEM AND A LACK OF DEEP MOISTURE AVAILABLE. ANOTHER SURGE OF ARCTIC AIR TO OVERSPREAD THE REGION FOR MID-WEEK AS 8H TEMPS DROP TO AROUND -22C. AN AREA OF HI PRES IS FCST TO SLIDE INTO THE MIDWEST TUE NGT AND PUSH ACROSS SRN SECTIONS OF THE GREAT LAKES ON WED. DEPENDING ON CLOUD COVER...TUE NGT/WED WOULD BE THE COLDEST PERIOD OF THE EXTENDED FCST WITH TEMPS 15 TO 20 DEGS BELOW NORMAL. A SLIGHT MODERATION IN TEMPS IS EXPECTED BY THU AS THE SFC HI HEADS TOWARD THE EAST COAST AND WINDS BACK TO THE SW. MAX TEMPS ON THU COULD REACH THE MID TO UPR TEENS...STILL AROUND 10 DEGS BELOW NORMAL. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1129 AM CST FRI DEC 6 2013 GOOD FLYING WEATHER EXPECTED ACROSS THE AREA THROUGH SATURDAY WITH MAINLY CLEAR SKIES AND LIGHT SURFACE WINDS. SCATTERED LAKE EFFECT CLOUDS FROM LAKE SUPERIOR WITH BASES AROUND 2000 FT COULD DRIFT ACROSS THE FAR NORTH AT PLACES LIKE LNL/EGV/ARV/D25 AND POSSIBLY AS FAR SOUTH AS RHI TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TE LONG TERM......KALLAS AVIATION.......RDM
Hazardous weather outlook, Dec 6, 2:00 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CST FRI DEC 6 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 200 PM CST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT BITTER COLD WIND CHILLS ARE EXPECTED ACROSS THE AREA AGAIN TONIGHT. WIND CHILLS SHOULD DROP TO 20 TO 30 DEGREES BELOW ZERO OVER PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN WITH WIND CHILLS OF 10 TO 20 BELOW OVER EASTERN WISCONSIN. FROSTBITE IS POSSIBLE IF YOU ARE OUTDOORS WITHOUT APPROPRIATE CLOTHING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE NEXT CHANCE FOR ACCUMULATING SNOWS ARRIVES SUNDAY MORNING OR EARLY SUNDAY AFTERNOON...AND CONTINUES INTO MONDAY MORNING AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE GREAT LAKES. IT APPEARS THAT SEVERAL INCHES OF SNOW ARE LIKELY ACROSS MUCH OF CENTRAL INTO NORTHEAST WISCONSIN. SNOWFALL TOTALS COULD BE MUCH HIGHER NEAR LAKE MICHIGAN DUE TO A SOUTHEAST FLOW OFF THE LAKE. IT IS TOO EARLY TO DETERMINE IF AN ORGANIZED BAND OF SNOW WOULD MOVE NORTHWEST INTO KEWAUNEE...MANITOWOC AND DOOR COUNTIES LATE SUNDAY MORNING INTO SUNDAY AFTERNOON. THE SNOW COULD STILL BE HEAVY AT TIMES ALONG THE LAKE SUNDAY AFTERNOON AND EVENING. ON MONDAY...GUSTY WEST WINDS MAY CAUSE SOME BLOWING AND DRIFTING OF THE SNOW...ESPECIALLY ACROSS NORTH-SOUTH ROADS. ANOTHER SURGE OF ARCTIC AIR IS EXPECTED BEHIND THE DEPARTING LOW PRESSURE SYSTEM. VERY COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILLS ARE LIKELY ACROSS THE REGION TUESDAY AND WEDNESDAY. SOME MODERATION IN THE ARCTIC AIR IS POSSIBLE TOWARD THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-072000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 200 PM CST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.